MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43781
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p050017 s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The ziv5-18-125-8-40 device involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.From customer testimony, it is known that the first placed stent size was 8mm by 80mm.The physician attempted to advance the complaint device through the previously placed stent, but was unable to pass the device through the tortuosity.There is no evidence to suggest this event did not occur.Therefore, the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include a difficult patient anatomy, the complaint device becoming entrapped on the previously placed stent, or the use of a non recommended wire guide.From customer testimony, the patient anatomy was tortuous which could have provided resistance to the device advancement.In addition, the use of a 0.014¿ diameter wire guide could have provided insufficient support during advancement.These factors could have caused or contributed to the inability to advance the device to the target lesion.However, the device was not returned for evaluation, the information has not yet been provided, and the circumstances of use cannot be replicated in a laboratory environment.Therefore, a definitive root cause cannot be determined.As per the product packaging insert: ¿introduce the extra or ultra stiff wire guide (6.0 french systems accept 0.035-inch wire guide; 5.0 french system accepts 0.018-inch wire guide) through the access catheter across the distal segment of the target lesion."if placements of multiple stents are required in a patient, to cover the length of the lesion, the following recommendations should be considered: in relation to the lesion site, first, the stent should be deployed in the narrow distal area, followed by the proximal locations (i.E., a second stent should be placed proximally to the previously placed stent)." prior to distribution all ziv5 (zilver 518) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.There is no evidence to suggest this event did not occur.Therefore, the customer complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Patient's anatomy was tortuous.Other devices, a guiding sheath and 0.014" wire guide, were advanced by radial approach and a balloon device could also advance to the target site prior to insertion of delivery system of stent.The first stent was placed successfully, but the delivery system of the second stent (= complaint device) could not advance to the target site due to the edge of the first stent and tortuous anatomy.Then, the physician decided not to place additional stent other than the first one but performed high pressure poba in the lesion instead to complete the procedure.There have been no adverse effects to the patient reported.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6766725
Report Number3001845648-2017-00318
Device Sequence Number1733265
Product Code NIO
UDI-Device Identifier10827002437811
UDI-Public(01)10827002437811(17)180930(10)C1152484
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43781
Device Catalogue NumberZIV5-18-125-8-40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/03/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2017
Initial Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1